MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME
Model Number KD-V411M-0725
Medical Device Problem Codes Break (1069); Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.A review of device history record and historical complaints analysis was conducted and no deviations that could have caused or contributed to the reported issue was identified.Based on the results of the investigation, the actual product and the information provided, the knife wire broken was confirmed.It is likely the subject device did not protrude from the endoscope until the rear end of the knife wire entered the field of view.The knife wire was in close proximity to the endoscope tip which might have led to an electrical discharge between the cutting wire and the distal end of the endoscope and it an electrical discharge possibly occurred, and the cutting wire became hot instantly.That might have caused the cutting wire to break.However, the root cause could not be determined.The event can be detected/prevented by following the instructions for use (ifu): important information ¿ please read before use the instruction manual contained the following description.·since the knife wire needs to be very thin, the knife wire may break if the contact length with the duodenal papilla is short, if the high-frequency output is high, if it is energized while in contact with the metal part of the endoscope, or if it is stretched too strongly.When the knife wire is broken, if force is applied in the direction of stretching the knife wire, the hand part of the broken knife wire acts so that it is pulled in the endoscope direction, and if force is applied in the direction of pushing the knife wire, it is pushed out in the nipple direction or bounces sideways.If the knife wire breaks, immediately stop energizing, pull the slider on the control part completely, pull the broken knife wire into the tube, and then pull the product out of the nipple immediately.Broken knife wires can lead to perforation, major bleeding, bile duct laceration, and endoscope damage.When energizing, make sure that the rear end of the knife wire is within the field of view of the endoscope.If the forceps base and knife wire are in contact with the current and energized, current may leak, resulting in reduced output or unintentional tissue burns.·do not energize the metal tip of the endoscope when the knife wire is in contact or in close proximity.Doing so may result in tissue burns or damage to the endoscope or this product.This instruction manual (drawing no.Gk6224, revision no.9) contains the following information.Since the cutting wire is very thin, it may break off in the following cases: the distance between the papilla of vater and the wire is very short, the output is too high or activated while the wire touches metal parts of the endoscope, or the wire is tightened too strong.When the wire breaks off, its proximal end will be retracted toward the endoscope if the slider is pulled.If the slider is pushed, the wire will be pushed out toward the papilla or move sideways.If the wire breaks off, stop the output immediately and pull the slider completely to retract the broken wire into the tube.Then withdraw the instrument from the papilla.Otherwise, patient injury, such as perforations, bleeding, or lacerations within the biliary duct and/or damage of the endoscope could result.Be sure that the rear end of the cutting wire is extended from the distal end of the endoscope.In case the cutting wire contacts the forceps elevator, insufficient output or unintended tissue injury may occur.Do not activate output while the cutting wire touches the metal parts of the endoscope, or they are being close together.This could burn the tissue and/or damage the endoscope or the instrument.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was observed during the device evaluation that the knife wire of the sphincterotome touched metal while being activated and broke.The broken part was burnt and melted.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
SINGLE USE 3-LUMEN SPHINCTEROTOME V
Common Device Name
SINGLE USE 2-LUMEN SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20534885
Report Number9614641-2024-02034
Device Sequence Number6681652
Product Code KNS
UDI-Device Identifier04953170380587
UDI-Public04953170380587
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberKD-V411M-0725
Device Lot Number44V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer12/16/2024
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date12/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown